Format

Send to

Choose Destination
See comment in PubMed Commons below
J Am Acad Dermatol. 1996 Nov;35(5 Pt 1):732-42.

Penicillamine-induced bullous dermatoses.

Author information

  • 1Department of Dermatology, Tel Aviv Sourasky Medical Center, Sackler Faculty of Medicine, Tel Aviv University, Israel.

Abstract

The successful therapeutic use of D-penicillamine (DPA) has been hindered by its many adverse effects. Autoimmune bullous syndromes are among the less common adverse DPA reactions; they are not dose dependent and appear late in the treatment of diseases of altered immunity, most often rheumatoid arthritis. The majority of the DPA-induced bullous syndromes belong to the pemphigus spectrum, usually pemphigus foliaceus or erythematosus, have a lower prevalence of demonstrable tissue-fixed or circulating antibodies than spontaneously occurring pemphigus, display abnormal direct immunofluorescent patterns, and have a generally favorable prognosis. However, many cases do exhibit a full-blown chronic disease, unaffected by DPA withdrawal. DPA-induced cicatricial pemphigoid is a severe disease of both mucous and cutaneous involvement with a prognosis similar to the spontaneous disease. Cases of DPA-induced epidermolysis bullosa acquisita and DPA-induced bullous pemphigoid were not sufficiently substantiated by immunofluorescence or immunoprecipitation criteria.

PMID:
8912569
[PubMed - indexed for MEDLINE]
PubMed Commons home

PubMed Commons

0 comments
How to join PubMed Commons

    Supplemental Content

    Full text links

    Icon for Elsevier Science
    Loading ...
    Support Center